MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX25 HOLLOW FIBER OXYGENATOR AF; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX25 HOLLOW FIBER OXYGENATOR AF; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number 1CX*FX25E
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 20 has been referenced in the conclusions section of h6.A review of the device history record and product release decision control sheet of the involved product code/lot number combination was conducted with no findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported that during prime, potting substance / material leached into fiber bundle causing micro air.The product was changed out.The surgery was completed successfully.It was reported that there was no blood loss.There was no impact to the patient.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section to state the device is not available for evaluation and provide the completed investigation results.It was initially reported that the device was available for evaluation, however, it has been confirmed that the device is not available for evaluation.Therefore, the investigation was based on the evaluation of the user facility information and evaluation of a retention sample from the reported product code/lot number combination.Visual inspection revealed no defects.The retention sample was built into a circuit with tubes and colored saline solution was circulated in the blood phase.No generation or entrance of an air bubble was noted.Colored saline solution was filled in the blood phase.With the blood outlet side clamped, the blood phase was pressurized from the blood inlet port side at 2kgf/cm2, while the retention sample was observed for a leak.No leak was confirmed.The inspection of the retention sample verified that it was the normal product, not presenting any anomaly, such as insufficient filling or a break.With no device return the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
CAPIOX FX25 HOLLOW FIBER OXYGENATOR AF
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7185394
Report Number9681834-2017-00265
Device Sequence Number11035437
Product Code DTZ
UDI-Device Identifier04987350701060
UDI-Public04987350701060
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number1CX*FX25E
Device Lot Number170824
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/14/2017
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date01/12/2018
Supplement Report FDA Received Date03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1